I'm a 22 year old male, and about two months ago I started to notice that the skin under my mouth was becomming yellow/green. Since then, this has worsened and now it's pretty noticable. Now the sikin to the sides of my nose and underneath my nostrils is this color too. The only medication I'm on is Zestril for BP. Yellowing of the skin is one of the possible side effects listed for zestril, icdicating kidney problems like Jaundice. I was wondering about jaundice and If it is possible for only some of the skin (on the face) to become yellow and not the whole body. My eyes don't appear yellow either. Furthermore, my natural skin color is very pale, and I was thinking that maybe the discoloration isn't showing up on me as much as it would on a person with a more average skin color.
Not sure if you're still monitoring this thread, but thought I'd post a reply just in case.
I also have yellow skin around my eyes, mostly visible in photos, but enough in person that people will often ask about it.
Several people have mentioned jaundice and liver problems. Because jaundice would usually effect the whites of your eyes, and other areas of skin, it is highly unlikely that it is a liver issue. That said, you should definitely get a quick liver function test to rule this out, just in case.
One of the other common causes could be thyroid imbalance, mostly commonly hypothyroid (or low function). Thyroid hormone assists in processing beta carotene into Vitamin A, so the yellow could be beta carotene buildup. This might also cause some acne-like bumps on the back of your arms. Other symptom of low thyroid function are weight gain, excessive fatigue . This is diagnosed through a simple blood test.
Other things to check out are allergies, though traditional allergy testing doesn't give very specific results. If you have ever had hives, or have digestive issues, I would also check into testing your candida levels.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.